MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT96STSA0
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device has been returned to angiodynamics, however the device evaluation is in process.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported by angiodynamics by (b)(4) distributor: on (b)(6) 2019, clinical team leader of hospital advised: "yesterday for the insertion of portacath procedure using the smart port ct, we had a faulty port.Prior to insertion to the patient, the port was prepared and flushed correctly with heparinised saline.The port was then inserted into the patient.Surgeon then went to flush the port with heparinised saline.He attempted to aspirate blood prior to flushing, however could only aspirate air with no blood.The connection to the needle and port was double checked however the same thing was happening.Surgeon was concerned about a potential faulty connection or hole in the tubing causing air.The port had to be immediately removed at the risk of air being introduced into the patient and a new port opened and inserted." on 1 july 2019, clinical team leader provided further information on the incident: implantation: open method; right ijv punctured and port placed on right chest wall; forceps used during implantation: debakey forceps; imaging during procedure: the procedure was performed under imaging; frequent screenings were done at the stage of needle puncturing, wire inserting, port placing and tubing inserting.Air found in line during aspiration when port and tubing in final position.Incident port (lot# 5412423): no physical damage noted to the port/catheter post-removal.Lot number of the replacement port implanted: lot# 5418428.Patient: there were no complications or injury to the patient.The used port has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
Received one smartport with catheter tubing attached for evaluation.As received, the catheter tubing was attached to the port and was cut at the 12.5cm mark.Bio material {blood} was noted inside the port septum and catheter tubing.No other visual defects were noted.The customers complaint description could not be confirmed.The returned sample was evaluated and found to be visually and functionally acceptable, i.E.Met specification.No manufacturing related or any other defects were noted during the evaluation.A root cause for the event cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The direction for use {dfu}for this product states: warnings · the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.· during placement through a non-valved introducer sheath, hold thumb over the exposed opening of sheath to prevent air embolism or patient injury may occur.The risk of air embolism is reduced by performing this part of the procedure with the patient performing the valsalva maneuver.· do not suture catheter to port, port stem, or surrounding tissue.Any damage or constriction of catheter may compromise power injection performance and catheter integrity.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8826486
Report Number1317056-2019-00096
Device Sequence Number19496727
Product Code LJT
UDI-Device IdentifierH787CT96STSA0
UDI-PublicH787CT96STSA0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberH787CT96STSA0
Device Lot Number5412423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR